|CD4 rose from 110 to 624 within 2 months
Jun 30, 2009
Hello, I keep sending these questions but never seen them on the website. This is me again with latest lab results: CD4 rose from 110 to 624 and VL dropped from 8.2 million to 7000 within 2 months. It is kind of unusual from what I can figure out. Within that time I've been taking truvada, norvir and reyataz. I seroconverted some 10 months ago and had severe flu-like symptoms. What complications can I expect from such sudden CD4 increase?
| Response from Dr. McGowan
I am glad you are having such a great response. Your viral load was unusually high (not so uncommon in children or with recent infection). Some regimens, especially with an NNRTI or an integrase inhibitor, can have very rapid drops in viral load. We expect a fairly quick early increase in CD4 as the cells are expanded in the tissues followed by a more slow steady increase afterwards. You have had the best of both worlds: a rapid viral load decline and quick early CD4 response. Most people who have symptoms during CD4 increase (immune reconstitution) have lower counts that have generally been low for a while (which gives opportunity for an infection to develop and take hold). Since you recently seroconverted you should do fine and be relatively symptom free.
Best of luck,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Does Ars Occur And How Long Does It Last?
- Will Pep Failures Usually Be Caught Six Weeks After Exposure?
- Hand Job With Vaginal Secretions
- Picked Myself With A Dirty Needle Hiv
- How Do Protease Inhibitors Work To Inhibit The Replication Of Hiv?
- How Long Does The Hiv Virus Live In The Air?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.